Differential and Integral Equations

From Stokes to Darcy in infinite cylinders: do limits commute?

Patrizia Donato, Sorin Mardare, and Bogdan Vernescu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The Darcy flow problem in a porous medium in an infinite cylinder is looked at as a two-parameter limit problem, in terms of the characteristic pore size and the cylinder length. As the characteristic pore size tends to zero, the Stokes problem on the finite cylinder converges to a Darcy problem, and the Darcy problem in the infinite cylinder is obtained as its limit when the length of the cylinder goes to infinity. But one could do this in the opposite order: first consider the limit of the Stokes problem in an infinite cylinder and then consider the homogenized limit to obtain Darcy in an infinite cylinder. Would these two procedures yield the same result? In other words do the limits commute? The answer is shown to be affirmative.

Article information

Differential Integral Equations, Volume 26, Number 9/10 (2013), 949-974.

First available in Project Euclid: 3 July 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35B40: Asymptotic behavior of solutions 35B27: Homogenization; equations in media with periodic structure [See also 74Qxx, 76M50] 76D07: Stokes and related (Oseen, etc.) flows 76S05: Flows in porous media; filtration; seepage


Donato, Patrizia; Mardare, Sorin; Vernescu, Bogdan. From Stokes to Darcy in infinite cylinders: do limits commute?. Differential Integral Equations 26 (2013), no. 9/10, 949--974. https://projecteuclid.org/euclid.die/1372858557

Export citation